Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2000, 5:40 PM EDT for Thomas County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2000, 5:40 PM EDT (21:40 UTC)
- Expired
- Jul 13, 2000, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1007 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 132142 SVRTLH GAC275-132215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 PM EDT THU JUL 13 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THOMAS COUNTY IN GEORGIA * UNTIL 615 PM EDT * AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS ABOUT 8 MILES SOUTHEAST OF THOMASVILLE...MOVING EAST NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EASON BY 545 PM EDT EVERETT BY 550 PM EDT BOSTON BY 555 PM EDT OAKLAWN...HOLLANDS STORE BY 600 PM EDT THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LAT...LON 3080 8394 3067 8391 3069 8375 3088 8375 MOLLERE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:40 PM EDT, 4 hours earlier.
Area forecast discussion, Jul 13, 1:40 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 PM EDT THU JUL 13 2000 FORECAST CHALLENGE -- RAIN CHANCES. --CURRENTLY-- WATER VAPOR IMAGES CONTINUE TO SHOW UPPER SHORTWAVE TROUGH OVER CENTRAL MS/AL MOVING S TOWARD THE WRN CWA. VISIBLE IMAGES SHOW OUTFLOW BOUNDARY FROM W-CENTRAL AL CONVECTION SPREADING TOWARD OUR SE AL ZONES. MODIFIED 12Z VPS SOUNDING AND LATEST GOES-DERIVED SOUNDINGS SHOW CAPES AT OR ABOVE 5000 J/KG OVER OUR WRN ZONES. ATMOSPHERE STILL CONVECTIVELY MODIFIED OVER ERN ZONES...WHERE MOSTLY LIGHT RAIN AND SURFACE MESOHIGH PERSIST...BUT GOOD CONFLUENCE ASSOCIATED WITH OUTFLOW BOUNDARY WAS NOTED ROUGHLY ALONG AN ALBANY TO APALACHICOLA LINE. SEE SWOMCD #1357 FOR ADDITIONAL DETAILS. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MUCH OF OUR WRN ZONES. HAVE ALREADY MENTIONED POSSIBLE SVR IN MORNING ZONE UPDATES. --FORECAST-- ONGOING CONVECTION HAS DIMINISHED CONFIDENCE IN ACCURACY OF SHORT-RANGE MODEL PROGS. HOWEVER...SATELLITE TRENDS AGREE WITH UPPER PROGS ON MOVING SHORTWAVE TROUGH AXIS TO OUR COAST BY EARLY TONIGHT. EXPECT STRONG TO SEVERE CONVECTION TO PUSH OFFSHORE BEFORE MIDNIGHT. WILL THEREFORE KEEP FAIRLY HIGH POPS ENDING BEFORE MIDNIGHT. FRIDAY AND SATURDAY...UPPER FLOW TO BECOME MORE NLY AS A CLOSED UPPER LOW DEVELOPS OVER THE ERN USA. ETA/NGM PROG E-W MOIST FLUX CONVERGENCE AXIS ASSOCIATED WITH NEARLY STATIONARY FRONT TO REMAIN OVER NRN CWA. THIS BOUNDARY SHOULD FINALLY PUSH OFFSHORE BY EARLY SATURDAY MORNING. FORECAST SOUNDINGS AND TIME SECTIONS REVEAL A DRIER ATMOSPHERIC PROFILE AND DEEP NLY FLOW SPREADING OVER THE CWA FOR THE DAY SATURDAY. WILL THEREFORE KEEP CHANCE POPS MOST AREAS FRIDAY AND LOWER POPS SATURDAY. WILL NOT STRAY FAR FROM GUIDANCE FOR TEMPERATURES. COASTAL - WILL KEEP EXERCISE CAUTION GOING TONIGHT AT LEAST FOR OUTER WATERS AS PRESSURE GRADIENT AND WLY FLOW STAY STRONG IN ADVANCE OF UPPER TROUGH. FIRE WEATHER - NO HIGHLIGHTS EXPECTED. EXTENDED - (SUNDAY THROUGH TUESDAY) MEDIUM RANGE MODELS DIVERGE WITH THEIR SOLUTIONS. MRF PAINTS WETTEST PICTURE WITH A STACKED LOW OVER WRN CWA MON AND TUESDAY. CLIMO POPS THIS TIME OF YEAR IS AROUND 50 PERCENT. CURRENT EXTENDED MENTIONS SLIGHT CHANCE. WILL COMPROMISE WITH CHANCE POPS. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE CLIMO. FEEDBACK ALWAYS WELCOME. PRELIMINARY NUMBERS... TLH 074/094 073/095 5422 PFN 079/091 078/091 5422 DHN 074/096 073/095 4421 ABY 075/093 073/094 3311 VLD 074/093 073/093 4222 .TLH... AL...NONE. GA...NONE. FL...NONE. TJT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:28 AM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.